Flash Flood, Ontario
- When
- June 29, 1:10 PM EST to 4:00 PM EST
- Where
- Ontario County, South Bristol
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.733, -77.400
Slow moving thunderstorms during the late afternoon hours produced torrential rains of three to four inches across parts of the Genesee Valley and Finger Lakes. In South Bristol, Ontario county, the intersection of Hicks and Seneca Point Roads was closed until crews could clear mud and debris carried by flood waters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Slow moving thunderstorms during the late afternoon hours produced torrential rains of three to four inches across parts of the Genesee Valley and Finger Lakes. In South Bristol, Ontario county, the intersection of Hicks and Seneca Point Roads was closed until crews could clear mud and debris carried by flood waters. In Centerville, Allegany county, a bridge was washed out on Pratt Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 29, 8:30 AM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 930 AM EDT WED JUN 29 2005 .MID-MORNING UPDATE CURRENTLY WE ARE MONITORING AN EAST-WEST LINE OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS THAT EXTEND FROM LONG POINT ONTARIO THROUGH ROCHESTER TO SYRACUSE. WITH VERY WEAK WIND FIELD THE BIGGEST THREAT FROM THIS ACTIVITY WILL BE VERY HEAVY RAINFALL. CELLS ARE MOVING ALONG...ALBEIT SLOWLY...AT 5 TO 10 MPH SO UNLESS WE BEGIN TO GET TRAINING ACTIVITY I DO NOT EXPECT FLOODING TO BE A THREAT. HOWEVER WE WILL MONITOR RADAR AND NEAR STORM ENVIRONMENT CLOSELY FOR ANY SUGGESTION OF TRAINING CELLS. CLOUD COVER WILL KEEP TEMPS DOWN A BIT AS WE GET INTO THE AFTERNOON BUT DEWPOINTS IN THE MID TO UPPER 60S WILL MAKE IT FEEL UNCOMFORTABLE ONCE AGAIN. WATER VAPOR IMAGERY SHOWS A FAIRLY WELL DEFINED SHORT WAVE THAT IS PICKED UP PRETTY WELL ON MODELS TO MOVE THROUGH WNY BY 00Z. THAT WAVE COULD FORCE MORE CONVECTION DURING THE EARLY TO MID PART OF THE AFTERNOON. CURRENT FORECAST WILL REMAIN AS IS FOR NOW. I STILL FEEL THAT THE BIGGEST THREAT THROUGH THE AFTERNOON FOR CONVECTIVE ACTIVITY WILL BE HEAVY RAINFALL....THOUGH RAIN LOADED DOWNDRAFTS COULD PRODUCE LOCALIZED WIND GUSTS. .SHORT TERM (THIS AFTERNOON THROUGH FRIDAY)... SECONDARY WAVE WILL SHIFT EAST OF THE AREA TONIGHT AS SHORT WAVE RIDGING AND ASSOCIATED DRIER AIR DEVELOPS OVER THE AREA. ANOTHER VERY WARM DAY THURSDAY AS 850 MB TEMPERATURES FORECAST TO WARM TO NEAR +18C UNDER MODEST AMOUNT OF SUNSHINE SHOULD YIELD AFTERNOON HIGHS WELL IN THE 80S AND CLOSE TO 90F. SUBTLE WARM FRONT APPROACHES THE AREA LATE THURSDAY NIGHT AS RIDGE SLIDES EAST OF THE AREA. THIS COULD PRODUCE A CHANCE FOR CONVECTION ACROSS WESTERN SECTIONS LATE THURSDAY NIGHT. SIGNIFICANT CANT COLD FRONT CROSSES THE AREA FRIDAY...A LITTLE SLOWER THAN PREVIOUS MODEL RUNS. THIS FRONT SHOULD BRING WIDESPREAD AND RATHER ACTIVITY CONVECTION. BIG CHANGES BEHIND THE FRONT WITH 850 MB TEMPERATURES DROPPING TO NEAR +5C BY SATURDAY MORNING AS HUMIDITY GETS FLUSHED FROM THE AREA. && .LONG TERM (SATURDAY THROUGH TUESDAY)... WILL BRING IN REALLY NICE COMFORTABLE WEATHER FOR THE WEEKEND AS WE GET INTO A BIG CHANGE IN AIRMASS BEHIND THE COLD FRONT. THERE IS A SUGGESTION ON A SECONDARY SHORT WAVE ROTATING AROUND THE MAIN UPPER LOW ACROSS THE EASTERN GREAT LAKES SATURDAY BUT FOR NOW I DO NOT EXPECT ANY PRECIPITATION. SUNDAY LOOKS GREAT AS WELL AS THE HOLIDAY ...THOUGH LATE IN THE DAY THE GUIDANCE SUGGESTS THE NEXT FRONT FROM THE WEST APPROACHES WNY. ALTHOUGH MOTHER NATURES FIREWORKS HAVE BEEN PART OF OUR RECENT JULY 4TH HOLIDAYS I WILL STAY POSITIVE AND KEEP ANY MENTION OF PRECIPITATION OUT FOR NOW THEN REINTRODUCE IT ON TUESDAY. && .AVIATION... MVFR TO IFR CIGS AND VSBYS IN SCATTERED SHOWERS AT KBUF AND KROC SHOULD IMPROVE TO VFR BY 16-17Z. LOOK FOR GENERALLY VFR CONDITIONS AT OTHER SITES THROUGH THIS EVENING AFTER SOME HAZE THINS AT KJHW...THOUGH LOCAL THUNDERSTORM ACTIVITY CANNOT BE RULED OUT. && .MARINE... LIGHT WESTERLY WINDS WILL HANG ON THROUGH MOST OF THE AFTERNOON BUT TEND TO SHIFT TO NORTH AND NORTHEAST OVER LAKE ONTARIO LATE THIS AFTERNOON AND EARLY THIS EVENING. WAVES WILL REMAIN LESS THAN TWO FEET. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .MARINE...NONE. SHORT TERM...TAN/TMA LONG TERM...TAN AVIATION/MARINE...SFM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 538 AM EDT WED JUN 29 2005 LEZ020-040-041-LOZ042>045-062>065-NYZ001>008-010>014-019>021-085- 300938- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 538 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP TODAY. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF TMA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
929 AM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG TURIN 43.63N 75.41W
06/28/2005 LEWIS NY LAW ENFORCEMENT
TREE AND WIRES DOWN
1015 PM TSTM WND DMG CONSTABLEVILLE 43.56N 75.43W
06/28/2005 LEWIS NY LAW ENFORCEMENT
TREES AND WIRES DOWN
1020 PM TSTM WND DMG PORT LEYDEN 43.58N 75.34W
06/28/2005 LEWIS NY LAW ENFORCEMENT
LARGE TREE DOWN
&&
MPUKAJLOThe Buffalo radar (KBUF), 112 km away, was scanning. The volume nearest the first event began at 18:12 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455624, 5455625.